Connecticut, 2011Damaging Winds in Connecticut, July 26, 2011
July 26, 2011 · NWS OKX · 6 events in 4 counties and zones
A pre-frontal trough and an approaching cold front triggered scattered severe thunderstorms across Southern Connecticut producing damaging wind gusts across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pre-frontal trough and an approaching cold front triggered scattered severe thunderstorms across Southern Connecticut producing damaging wind gusts across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 26, 3:46 PM EST, 50 minutes earlier.
Area forecast discussion, Jul 26, 3:46 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
446 PM EDT TUE JUL 26 2011
.SYNOPSIS...
A COLD FRONT PASSES THROUGH THIS EVENING. HIGH PRESSURE BUILDS IN
OVERNIGHT INTO TOMORROW AND MOVES OFFSHORE TOMORROW NIGHT. A WARM
FRONT APPROACHES THURSDAY AND THURSDAY NIGHT...WITH A TRAILING COLD
FRONT MOVING THROUGH FRIDAY NIGHT. HIGH PRESSURE THEN RETURNS FOR
THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
TROUGH AXIS AND SHORTWAVE ALOFT PASSES THROUGH THIS EVENING AND
SHIFTS EAST. AN ASSOCIATED COLD FRONT IS EXPECTED TO PASS THROUGH
THE CITY DURING THE FIRST HALF OF THIS EVENING. THE REGION WILL BE
IN THE RIGHT ENTRANCE REGION OF AN UPPER JET STREAK INTO THIS
EVENING...PROVIDING ADDITIONAL SYNOPTIC LIFT. LATEST ANALYSIS SHOWS
AROUND 50KT OF BULK SHEAR WITH A VEERING PROFILE AND CAPES OF UP TO
1000-1500 J/KG NORTH OF THE CITY. SHOWERS AND THUNDERSTORMS AHEAD OF
THE COLD FRONT WILL BE MOVING THROUGH SOME OF THE NW ZONES AS WE
HEAD INTO THIS EVENING. WITH WET BULB ZERO HEIGHTS AROUND 10KFT AND
-10C TO -30C LAYER CAPES OF 400 J/KG+...LARGE HAIL IS A
POSSIBILITY...BUT SO FAR THESE STORMS HAVE BEEN PRODUCING MAINLY
STRONG WIND GUSTS AND HEAVY DOWNPOURS. SEVERE THUNDERSTORM WATCH 687
IS IN EFFECT FOR THE NY AND CT ZONES NORTH OF THE CITY THROUGH 10PM.
WE THEN DRY OUT OVERNIGHT WITH HIGH PRESSURE BUILDING IN. A MAV/NAM
MOS BLEND LOOKED GOOD FOR LOWS.
THERE IS A MODERATE RISK OF RIP CURRENT AT THE ATLANTIC BEACHES INTO
THIS EVENING.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
THE FLOW ALOFT BECOMES MORE ANTICYCLONIC AS THE DAY PROGRESSES ON
WEDNESDAY. SOME DIURNAL CU IS EXPECTED...BUT WITH UNFAVORABLE MID
LEVEL LAPSE RATES AND SUBSIDENCE FROM BUILDING HIGH PRESSURE...NOT
EXPECTING ANY SHOWERS. MAV/NAM MOS FOR HIGHS WERE SIMILAR AND WERE
USED CONSIDERING 850MB TEMP FORECAST.
DIURNAL CU DISSIPATES WEDNESDAY EVENING...BUT MID-HIGH CLOUD COVER
SHOULD BE FILTERING IN WELL AHEAD OF A WARM FRONT TO OUR SOUTHWEST.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
INTERESTING PATTERN FOR THE EXTENDED FCST PERIOD. WE BEGIN WITH AN
APPROACHING WARM FRONT WITH RIDGING BUILDING IN FROM THE WEST. AS
SUCH...CONCERN IS FOR NOCTURNAL MCS POTENTIAL LATE THURSDAY NIGHT.
09Z SREF HAS WEAK HINTS OF THIS. 12Z NAM...GEM AND LAST TWO ECMWF
DETERMINISTIC RUNS SUPPORT THIS WHILE GFS RUN DOES NOT. AT THIS TIME
WILL RUN WITH A 30 POP.
THE UNCERTAINTY OF MCS ACTIVITY MAKES THE TEMPERATURE FCST FOR
FRIDAY MORE UNCERTAIN. BASED ON INCREASE EXPECTATION OF CLOUD COVER
AND INCREASING PCPN POTENTIAL ON FRIDAY...WILL TEND FCST TEMPS DOWN
TOWARDS LATEST MOS GUIDANCE WITH LOWER 90S...THOUGH EVEN THIS IS
LOOKING HIGH. STILL HAVE HEAT INDEX VALUES AROUND 100 IN THE NY/NJ
METRO WITH DEW POINT TEMPS AROUND 70. IT APPEARS LESS LIKELY THAT
ANY HEAT WARNINGS WOULD BE NEEDED FOR FRIDAY.
THE FRONTAL BOUNDARY SLIDES SOUTH OF THE REGION FOR THE
WEEKEND...THOUGH TEMPS REMAIN ABOVE NORMAL. DEW POINTS IN THE MID
60S MAKE IT AT LEAST SOMEWHAT COMFORTABLE. KEEP PCPN TO THE SOUTH OF
THE REGION PER BASIC AGREEMENT OF GEFS AND DETERMINISTIC RUNS.
TIMING OF NEXT COLD FRONTAL PASSAGE EARLY NEXT WEEK IS EXTREMELY
UNCERTAIN. HAVE A CHC POP INLAND FOR TUESDAY AFTN...BUT CONFIDENCE
IS VERY LOW.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
A COLD FRONT WILL PASS THROUGH THE REGION TONIGHT.
WILL WATCH SHOWER AND TSTM PROGRESSION...WITH HIGHEST CONFIDENCE
IN KHPN AND KSWF OBSERVING THUNDER. TIMING FOR NYC METRO...IF THEY
DO INDEED OBSERVE THUNDER...WOULD BE 22Z TO 00Z.
ANY TSTMS WILL PRODUCE BRIEF HEAVY RAIN AND LOW CIGS/VSBYS. MVFR
CONDS WITH FOG WILL BE POSSIBLE FOR A FEW HOURS TONIGHT AT
TERMINALS N AND E OF NYC...ESPECIALLY AT ANY TERMINALS THAT ARE
DIRECTLY IMPACTED BY TSTMS.
S-SW SEA BREEZES AT COASTAL TERMINALS INTO THIS EVENING...WITH A
GRADUAL WIND SHIFT TO THE WEST THEN NW. TIMING FOR W WINDS AFTER
23Z OR 00Z. NW WINDS 03-06Z. OCCASIONAL GUSTS INTO THIS EVENING.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY
EVENING. WINDS GENERALLY WEST SOUTHWEST INTO THIS EVENING.
KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY
EVENING. WINDS GENERALLY SOUTH...THEN SOUTHWEST THIS EVENING.
KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY
EVENING. WINDS GENERALLY WEST SOUTHWEST INTO THIS EVENING.
KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY
EVENING. WINDS GENERALLY WEST SOUTHWEST INTO THIS EVENING.
KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY
EVENING. WINDS GENERALLY WEST SOUTHWEST INTO THIS EVENING.
KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY
EVENING. WINDS GENERALLY SOUTHWEST INTO THIS EVENING.
OUTLOOK FOR 18Z WED THROUGH SUNDAY...
WED-THU...VFR. GUSTY WINDS POSSIBLE FOR A FEW HOURS WEDNESDAY MORNING.
THU NIGHT...SUB-VFR POSSIBLE WITH ANY SHOWERS/TSTMS ACCOMPANYING
A WARM FRONT.
FRI...VFR.
FRI NIGHT...PREVAILING VFR. PDS OF MVFR PSBL WITH SHOWERS/TSTMS
ASSOCIATED WITH A COLD FRONT.
SAT-SUN...VFR.
&&
.MARINE...
WITH A FAIRLY WEAK PRES GRADIENT OVER THE REGION THROUGH THE
PERIOD...WINDS/WAVES ARE EXPECTED TO REMAIN BELOW SCA
CRITERIA THROUGH AT LEAST WEDNESDAY NIGHT...ALTHOUGH WIND GUSTS MAY
BRIEFLY APPROACH 25 KT THIS EVENING MAINLY OVER THE OCEAN WATERS.
SOME CONVECTION THROUGH EARLY THIS EVENING MAY RESULT IN LOCALLY
HIGHER WINDS/WAVES.
WINDS/WAVES ARE EXPECTED TO REMAIN BELOW SCA CRITERIA THURSDAY
THROUGH THE WEEKEND AS WELL. AT LEAST SCATTERED CONVECTION IS
EXPECTED LATE THURSDAY NIGHT THROUGH FRIDAY EVENING.
&&
.HYDROLOGY...
CONVECTION INTO TONIGHT SHOULD RESULT IN A BASIN AVERAGE OF A TENTH
OR TWO OF RAINFALL...BUT ACCUMULATIONS SHOULD BE SCATTERED IN
NATURE. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE AS WELL.
THE NEXT BEST CHANCE OF PRECIP WILL THEN BE LATE THU THROUGH LATE
FRI AS A FRONTAL SYSTEM MOVES THROUGH THE REGION. LOCALLY HEAVY
RAINFALL IS POSSIBLE DURING THIS TIME.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...JST
AVIATION...PW
MARINE...JC/JST
HYDROLOGY...JC
Hazardous weather outlook, Jul 26, 1:51 PM EST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
251 PM EDT TUE JUL 26 2011
NJZ002-004-006-103>108-NYZ072>075-078>081-176>179-270300-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
251 PM EDT TUE JUL 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>012-NYZ067>071-270300-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
251 PM EDT TUE JUL 26 2011
...SEVERE THUNDERSTORM WATCH 687 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-270300-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
251 PM EDT TUE JUL 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Jul 26, 3:17 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
417 PM EDT TUE JUL 26 2011
CTZ005-006-NJZ002-103-NYZ067>070-262115-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN
WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN BERGEN-WESTERN PASSAIC-
417 PM EDT TUE JUL 26 2011
...THUNDERSTORMS ENTERING THE LOWER HUDSON VALLEY AND INTERIOR
PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHWEST CONNECTICUT...
AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES NORTHWEST OF
WINDSOR LOCKS CONNECTICUT TO 7 MILES SOUTH OF NEW PALTZ NEW YORK TO
MILFORD IN NORTHEAST PENNSYLVANIA...AND MOVING SOUTHEAST AT 40 MPH.
THIS LINE OF THUNDERSTORMS WILL BE NEAR...
GOSHEN NEW YORK BY 420 PM.
NEWBURGH NEW YORK BY 425 PM.
WARWICK NEW YORK BY 430 PM.
MONROE NEW YORK BY 435 PM.
WEST MILFORD NEW JERSEY BY 440 PM.
SHERMAN CONNECTICUT BY 445 PM.
PEOPLE IN ORANGE...PUTNAM...NORTHWESTERN NEW HAVEN...NORTHERN
FAIRFIELD...WESTCHESTER...ROCKLAND...NORTHWESTERN BERGEN AND WESTERN
PASSAIC COUNTIES...INCLUDING MIDDLETOWN...WALDEN...MONTGOMERY...
UNIONVILLE...GOSHEN...GARDNERTOWN...FLORIDA...CHESTER...NEWBURGH AND
NEW WINDSOR...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING...AND YOU
SHOULD MOVE TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4163 7427 4159 7397 4145 7398 4150 7392
4153 7354 4167 7350 4152 7344 4148 7335
4152 7317 4165 7298 4164 7293 4157 7294
4158 7275 4119 7346 4100 7389 4106 7406
4093 7407 4107 7450 4119 7438 4135 7471
GOODMANSpecial weather statement, Jul 26, 3:46 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
446 PM EDT TUE JUL 26 2011
NYZ067>070-262130-
NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-
446 PM EDT TUE JUL 26 2011
...STRONG THUNDERSTORM WILL IMPACT EASTERN ORANGE...WESTERN
PUTNAM...NORTHERN ROCKLAND AND NORTHERN WESTCHESTER COUNTIES...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHESTER...OR NEAR MONROE...AND MOVING EAST
AT 30 MPH.
THIS STORM WILL BE...
NEAR WEST POINT BY 500 PM.
NEAR PEEKSKILL BY 515 PM.
NEAR YORKTOWN HEIGHTS BY 525 PM.
NEAR MOUNT KISCO BY 530 PM.
SMALL HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4149 7423 4132 7356 4113 7366 4111 7372
4132 7432
GOODMANSpecial weather statement, Jul 26, 3:53 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
453 PM EDT TUE JUL 26 2011
CTZ007-008-262130-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
453 PM EDT TUE JUL 26 2011
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN MIDDLESEX AND
NORTHWESTERN NEW LONDON COUNTIES...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOMERS TO BLOOMFIELD
TO 5 MILES WEST OF BURLINGTON...OR ALONG A LINE EXTENDING FROM 14
MILES NORTHEAST OF WINDSOR LOCKS TO WEST HARTFORD TO 6 MILES
SOUTHEAST OF TORRINGTON...AND MOVING SOUTHEAST AT 40 MPH.
THESE STORMS WILL BE...
NEAR CROMWELL BY 520 PM.
NEAR PORTLAND BY 525 PM.
NEAR COLCHESTER BY 530 PM.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
LAT...LON 4144 7219 4144 7226 4139 7260 4148 7274
4159 7276 4163 7271 4165 7251 4159 7246
4159 7243 4161 7241 4160 7239 4160 7234
4165 7233 4166 7228 4169 7228 4172 7224
4166 7215 4164 7197 4165 7187
GOODMANSpecial weather statement, Jul 26, 4:07 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
507 PM EDT TUE JUL 26 2011
CTZ006-007-010-262145-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
507 PM EDT TUE JUL 26 2011
...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND NEW HAVEN
COUNTIES...
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF NEW PRESTON...OR 7 MILES
EAST OF NEW MILFORD...AND MOVING SOUTHEAST AT 45 MPH.
THIS STORM WILL BE...
6 MILES NORTHEAST OF SOUTHBURY BY 515 PM.
NEAR WATERBURY BY 520 PM.
NEAR NAUGATUCK BY 525 PM.
NEAR BEACON FALLS BY 530 PM.
5 MILES SOUTHWEST OF CHESHIRE BY 535 PM.
NEAR NORTH HAVEN BY 540 PM.
WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 4138 7252 4135 7251 4131 7258 4129 7257
4126 7259 4126 7266 4124 7268 4126 7276
4125 7283 4151 7329 4152 7317 4156 7316
4157 7310 4161 7304
GOODMANSpecial weather statement, Jul 26, 4:31 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
531 PM EDT TUE JUL 26 2011
CTZ005-009-010-NYZ070-262215-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD-SOUTHERN
NEW HAVEN-
531 PM EDT TUE JUL 26 2011
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD...EXTREME SOUTHWESTERN
NEW HAVEN AND NORTHEASTERN WESTCHESTER COUNTIES...
AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIDGEFIELD...OR 8 MILES SOUTH OF DANBURY...
AND MOVING SOUTHEAST AT 40 MPH.
THIS STORM WILL BE...
5 MILES NORTHEAST OF WILTON BY 540 PM.
5 MILES SOUTHWEST OF TRUMBULL BY 550 PM.
NEAR BRIDGEPORT BY 555 PM.
NEAR STRATFORD BY 600 PM.
6 MILES SOUTHWEST OF MILFORD BY 605 PM.
PEOPLE IN FAIRFIELD...SOUTHERN NEW HAVEN AND WESTCHESTER COUNTIES...
INCLUDING RIDGEFIELD...GEORGETOWN...WILTON...TRUMBULL...FAIRFIELD...
BRIDGEPORT AND STRATFORD...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4123 7298 4120 7301 4120 7304 4118 7305
4119 7307 4117 7310 4115 7310 4114 7315
4117 7317 4111 7325 4112 7328 4111 7332
4123 7363 4139 7354
GOODMANSpecial weather statement, Jul 26, 4:35 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
535 PM EDT TUE JUL 26 2011
NYZ067-068-262215-
ORANGE-PUTNAM-
535 PM EDT TUE JUL 26 2011
...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE AND WESTERN
PUTNAM COUNTIES...
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCK HILL...OR 5 MILES EAST OF MONTICELLO...
AND MOVING SOUTHEAST AT 40 MPH.
THIS STORM WILL BE...
NEAR MONTGOMERY BY 600 PM.
NEAR GARDNERTOWN BY 610 PM.
NEAR NEW WINDSOR BY 615 PM.
PEOPLE IN NORTHEASTERN ORANGE AND WESTERN PUTNAM COUNTIES...
INCLUDING MONTGOMERY...WALDEN...GARDNERTOWN...NEWBURGH AND NEW
WINDSOR...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
SMALL HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4160 7438 4160 7435 4164 7426 4161 7424
4159 7414 4162 7412 4159 7405 4159 7402
4157 7396 4153 7399 4145 7398 4149 7393
4151 7377 4133 7387 4132 7397 4150 7449
GOODMANThunderstorm Wind, New Haven
- When
- July 26, 4:36 PM EST
- Where
- New Haven County, 0.88 mi E of Straitsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.469, -73.013
A tree and wires were reported down on Fox Hill Road in Naugatuck.
Thunderstorm Wind, Middlesex
- When
- July 26, 4:39 PM EST
- Where
- Middlesex County, Portland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 41.570, -72.630
Two trees were reported down.
Thunderstorm Wind, New London
- When
- July 26, 4:43 PM EST
- Where
- New London County, 1.89 mi ENE of Franklin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $750
- Reported by
- Public
- Coordinates
- 41.615, -72.119
A tree was reported down across Birch Heights Road in Franklin.
Thunderstorm Wind, Fairfield
- When
- July 26, 4:45 PM EST
- Where
- Fairfield County, Ridgefield
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 41.280, -73.500
Multiple trees were reported down throughout the Town of Ridgefield.
Thunderstorm Wind, Fairfield
- When
- July 26, 4:45 PM EST
- Where
- Fairfield County, 0.39 mi WNW of Redding Ridge
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 41.322, -73.357
Trees and wires were reported down along Route 58 at the intersection with Newtown Turnpike and Hopewell Woods Road.
Thunderstorm Wind, Fairfield
- When
- July 26, 4:55 PM EST
- Where
- Fairfield County, 0.15 mi ENE of Greenfield Hill
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Newspaper
- Coordinates
- 41.171, -73.297
Trees and wires were reported down across Redding Road between Verna Hill and Old Academy Roads.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Massachusetts, July 26, 20111 death · 58 kt wind · 5 events
- Hail and Damaging Winds in Massachusetts, July 26, 20112 injured · $1.9 million · 3 in hail · 26 events
- Flash Flooding and Damaging Wind in Utah, July 26 to 27, 2011$425,000 · 51 kt wind · 6 events
- Wildfire in Texas, July 26 to 31, 2011$250,000 · 1 event
- Hail and Damaging Winds in Connecticut, July 26, 2011$134,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in New York, July 26, 2011$76,000 · 1.25 in hail · 8 events
- Tornadoes and Hail in New York, July 26, 2011$30,000 · EF0 · 15 events
- Wildfire in Texas, July 26 to 27, 2011$50,000 · 2 events
- Flash Flood in Arizona, July 26, 2011$50,000 · 1 event
- Tornadoes and Flash Flooding in South Dakota, July 26 to 27, 2011EF0 · 26 events
- Lightning Strike in Montana, July 26, 20113 injured · 1 event
- Excessive Heat in Kansas, July 26 to 31, 201123 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337608, 337610, 337615, 337603, 337638, 337633.